MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLUNT TIP TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLUNT TIP TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number H12LP
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Additional information received: a photo was received for review.Upon visual inspection of the photo, the photo shows a totally dissembled trocar from front view.Based on the photo, the event described is confirmed.However, no conclusion or root cause could be determined as the device has not been received for analysis.Hands-on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.
 
Event or Problem Description
It was reported that during a laparoscopic bilateral inguinal hernia procedure, everything had gone well in the surgery until the doctor tried to introduce a gauze through the trocar.It was disassembled and the trocar cleaning membranes detached and fell into the patient.The trocar was disarmed.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/30/2020.Investigation summary: the analysis results found that the h12lp device was returned with the seal damaged and torn.The torn piece of the seal was returned.The duckbill was returned out position and loose.The device was disassembled in order to evaluate the condition of the seal and the damage was confirmed.In addition, the separate piece of the seal was observed to have a mark which suggests that a pointy instrument was inserted through the trocar with excessive force.Per instructions for use: "use caution when introducing or removing instruments through the trocar sleeve in order to prevent inadvertent damage to the seals which could result in loss of pneumoperitoneum.Special care should be used when inserting sharp or angled edged endoscopic instruments to prevent tearing the seal.".

Brand Name
ENDOPATH XCEL BLUNT TIP TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10099470
Report Number3005075853-2020-02747
Device Sequence Number16991020
Product Code GCJ
UDI-Device Identifier10705036002017
UDI-Public10705036002017
Combination Product (Y/N)N
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberH12LP
Device Catalogue NumberH12LP
Device Lot NumberU4009T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date06/30/2020
Patient Sequence Number1